I have been on Lexapro now for a week and a half. I started on 5 mg for a few days and have been on 10 mg for about a week. I will have a day where I feel perfectly normal like it is working and then overnight the anxiety symptoms will return full force with the not being able to sleep, nervousness, stomach problems, etc. Is this how it works? Or are these side effects of the drug? I just want to feel better and when I do for a day and then go backwards it makes it worse. Please give me some hope.
You need to give the medication more time. If you still feel the same way in 4 weeks then I would talk to your doctor about an increase. You could also take adivan or klonopin until the medication kicks in.
Agree w/ j2006... the med needs more time before it can sustain a constant therapeutic amount in your body. And unfortunately, it's the nature of this beast that is anxiety to have difficulty being patient while waiting for that to happen!! Perhaps you could talk to your doc now about something to supplement and get you through until you reach that 4 week mark to decide about the Lexapro. As suggested, perhaps Ativan (I've had great success w/ this one), or even just a sleep med? They should be able to prescribe you something for now if you tell them you're still having this much difficulty. Sorry you're struggling. It can be frustrating as all heck waiting for things to work correctly. I've been there. Good luck!
Hi, I also agree that using Ativan while waiting for the full effects of Lexapro (or Celexa - which is what I am on - an earlier version of the same drug) is a great idea. I used Ativan for night anxiety. It was a life saver.
You might be interested in knowing that Lexapro is nothing more than a expensive version of Citalapram and was marketed when the patent ran out on Citalipram. They are actually the same chemical but C is a racemic mixture of both isomers and L isnt. L is not really any different, better or more effective than C. The difference is in the price.
In my opinion there is a difference between celexa and lexapro. I was on celexa for 8 weeks and went through only 4 days of side effects before it started working. After that I started to sleep better and felt calmer. In fact slept too much. Went off of it after 8 weeks. I am now on week 2 of lexapro. 5mgs the first week and 10mg s the second week. I am shaky and am not sleeping more than 4 hours straight. I toss and turn the rest of the night. I have a lump in my throat and have a gagging feeling a couple of times a day. I hope these are just side effects that will go away in time. On celexa I felt like a zombie. No ambition and not much emotion. On lexapro the physical anxiety is worse. Godbless